Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Marquette, MI

June 8, 2011Luce County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2011, 4:55 PM EDT for Luce County, Michigan. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 4:55 PM EDT (20:55 UTC)
Expired
Jun 8, 2011, 5:14 PM EDT
In force
19 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Luce County, MI

The radar

The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:00 PM EDTTSTM WND DMG7 Sse Newberry, MIDELAYED REPORT. 6 INCH DIAMETER TREE DOWN. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS53 KMQT 082055
SVRMQT
MIC095-082200-
/O.NEW.KMQT.SV.W.0041.110608T2055Z-110608T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
455 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 600 PM EDT

* AT 453 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 8
  MILES SOUTH OF NEWBERRY...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN LUCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4624 8524 4624 8532 4624 8558 4634 8558
      4634 8523 4625 8523
TIME...MOT...LOC 2055Z 273DEG 41KT 4624 8546
WIND...HAIL <50MPH 1.00IN

$$

MRD
2 follow-up statements
137 
WWUS53 KMQT 082105
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
505 PM EDT WED JUN 8 2011

MIC095-082200-
/O.CON.KMQT.SV.W.0041.000000T0000Z-110608T2200Z/
LUCE MI-
505 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LUCE COUNTY UNTIL 600 PM EDT...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES NORTH OF GARNET...OR 12 MILES SOUTHEAST OF
NEWBERRY...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOO JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4624 8524 4624 8541 4634 8541 4634 8523
      4625 8523
TIME...MOT...LOC 2105Z 271DEG 42KT 4625 8529
WIND...HAIL <50MPH 1.00IN

$$

MRD
149 
WWUS53 KMQT 082114
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
514 PM EDT WED JUN 8 2011

MIC095-082124-
/O.CAN.KMQT.SV.W.0041.000000T0000Z-110608T2200Z/
LUCE MI-
514 PM EDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4624 8524 4624 8541 4634 8541 4634 8523
      4625 8523
TIME...MOT...LOC 2114Z 273DEG 41KT 4622 8515

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:37 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 8, 4:37 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM EDT WED JUN 8 2011

.SHORT TERM /TONIGHT AND THU/...

STRONG SHEAR AND DRYING HAS WORKED TO LIMIT MORE WIDESPREAD
CONVECTIVE DEVELOPMENT TODAY OVER THE FCST AREA. HOWEVER...STORMS
HAVE BEEN FIRING OVER THE E HALF OF UPPER MI BEHIND LAKE SUPERIOR
LAKE BREEZE AND IN PARTICULAR WHERE IT HAS UNDERCUT LAKE MICHIGAN
LAKE BREEZE. PER LATEST SPC MESOANALYSIS...MUCAPE OVER THE E IS
AROUND 2K J/KG. INSTABILITY COMBINED WITH DEEP LAYER SHEAR AROUND
60KT IS LEADING TO SVR STORMS OVER THE E WITH HAIL THE MAIN SVR
ELEMENT SO FAR. STORMS SHOULD CONTINUE FOR THE NEXT FEW HRS MAINLY E
OF A MUNISING/MANISTIQUE LINE. ISOLATED STORMS COULD DEVELOP FARTHER
SW TO KESC/KMNM...BUT POTENTIAL THERE IS MORE LIMITED. OTHERWISE...
FOCUS TURNS TO INCOMING CHILLY AIRMASS. SOME SNOW WAS REPORTED THIS
AFTN AT PICKLE LAKE ONTARIO TO GIVE AN IDEA OF HOW COLD THE AIRMASS
IS. WITH COLDER AIR SWEEPING INTO THE AREA TONIGHT...TEMPS BY
SUNRISE WILL GENERALLY BE IN THE 40-45F RANGE. EXTENSIVE FOG IS
EVIDENT ON CURRENT VIS SATELLITE IMAGERY OVER CNTRL LAKE
SUPERIOR...AND THE FOG IS SPREADING SE. AS WINDS BECOME NRLY AND
STRENGTHEN...FOG/STRATUS WILL BE FORCED INTO MUCH OF NRN UPPER MI
TONIGHT. SHALLOW MOISTURE/UPSLOPE SHOULD BE FAVORABLE FOR SOME
-DZ...ESPECIALLY WHERE UPSLOPE IS MAXIMIZED.

STRONG DRYING TREND THU MORNING WILL LEAD TO MOSTLY SUNNY SKIES
ACROSS THE AREA BY AFTN IF NOT SOONER. CHILLY AIRMASS AND FLOW
ACROSS THE LAKE WITH MESO HIGH SETTING UP OVER NRN LAKE SUPERIOR IN
THE AFTN SHOULD RESULT IN TEMPS STAYING IN THE 40S ALONG THE LAKE
SUPERIOR SHORE. WELL INLAND FROM LAKE SUPERIOR...TEMPS SHOULD TOP
OUT IN THE LWR 60S.

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

WE WILL BEGIN THURSDAY NIGHT WITH THE 500MB RIDGE SLOWLY BUILDING
OVERHEAD. THE RIDGE WILL STRETCH FROM THE GULF OF MEXICO THROUGH THE
UPPER GREAT LAKES AND ONTARIO FRIDAY MORNING...BEFORE THE APPROACH
OF THE NEXT SYSTEM.

DECREASED DEW POINTS A BIT MORE EAST WITH THE DRY HUDSON BAY HIGH
STILL IN CONTROL THERE...WHICH WOULD GIVE RH VALUES OF AROUND 30
PERCENT EAST OF A LINE FROM MUNISING TO ISQ.

AT 00Z SATURDAY THE 500MB LOW CURRENTLY WRAPPED UP ACROSS THE
PACIFIC NORTHWEST WILL HAVE MOVED TO ND. MODEL WISE THINGS LOOK TO
BE IN PRETTY GOOD SHAPE AT THIS POINT...WITH THE 8/00Z CANADIAN
SLIGHTLY SLOWER AND THE 8/06Z NAM APPROX 150 MILES TO THE NW OF THE
CONSENSUS. THIS WILL RESULT IN SLIGHTLY ABOVE NORMAL CONFIDENCE IN
THE FORECAST THROUGH SATURDAY MORNING.

THIS FEATURE WILL TRACK ACROSS WESTERN LAKE SUPERIOR AND SOUTHERN
ONTARIO BY 18Z SATURDAY...WITH THE SFC LOW NEVER QUITE MAKING IT
INTO UPPER MI. AT THIS POINT /EXCLUDING THE NAM WHICH PRODUCES A
MORE NORTHERN WEAKER AND BROADER FEATURE/ THE LOW WILL TRACK FROM
SOUTHERN WI AT DAYBREAK SATURDAY AND ACROSS NORTHERN LOWER MI
SATURDAY AFTERNOON.

THE 500MB LOW WILL EXIT INTO EASTERN ONTARIO SATURDAY AFTERNOON INTO
SATURDAY EVENING. THIS IS WHERE THE MODELS BEGIN TO DEVIATE A BIT
MORE. THE 8/00Z ECMWF...CONTINUING ITS TREND OF BEING ON THE QUICKER
SIDE...IS THE FIRST TO SWING THE 500MB LOW EAST OF THE CWA. THE
CANADIAN WILL BE DISREGARDED FROM SATURDAY AFTERNOON ON.

THE ONGOING FORECAST FOR DRY WEATHER SATURDAY NIGHT THROUGH MONDAY
NIGHT STILL LOOKS REASONABLE...AS THE RIDGE BUILDS BACK IN FROM THE
SFC THROUGH 500MB FOR SUNDAY INTO MONDAY. THERE ARE SIGNIFICANT
ENOUGH DIFFERENCES BY MONDAY MORNING TO RESULT IN NORMAL TO SLIGHTLY
BELOW NORMAL CONFIDENCE IN THE ONGOING FORECAST BEYOND THIS POINT.
THE 8/06Z GFS...INSTEAD OF ALLOWING THE LOW INFLUENCING OUR WEATHER
AT THE START OF THE WEEKEND TO EXIT NE...IT KEEPS IT ACROSS
ONTARIO...UNABLE TO BUDGE WITH THE BLOCKING RIDGE OVER THE NEW
ENGLAND STATES. WILL CONTINUE TO LEAN THE FORECAST TOWARDS THE
ECMWF.

THIS WILL RESULT IN THE NEXT THROUGH MOVING OVER THE FAR WESTERN
STATES FRIDAY TO SLIDE TO THE NORTHERN PLAINS AND CENTRAL CANADA BY
MONDAY MORNING. THE 500MB RIDGE OVER THE UPPER GREAT LAKES WILL
LIKELY SLIDE EASTWARD...WITH A RETURN OF SHOWERS AND THUNDERSTORMS
POSSIBLE MONDAY NIGHT INTO TUESDAY MAINLY OVER THE WEST HALF. THE
MAIN SYSTEM /SFC LOW OVER THE SOUTHERN AND CENTRAL PLAINS/ WILL
LIKELY TRACK JUST SOUTH OF OUR AREA...BUT WITH THE OPEN GULF WE
SHOULD EXPERIENCE AN INCREASE IN TEMPS AND HUMIDITY FOR TUESDAY INTO
WEDNESDAY. OF COURSE TIMING OF THESE SMALLER FEATURES WILL LEAD TO
SEVERAL CHANGES IN THE ONGOING FORECAST BETWEEN NOW AND THEN.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

COLD FRONT AND LAKE BREEZES WILL BE FOCUS FOR CONVECTION THIS AFTN.
WITH KCMX ALREADY BEHIND FRONT...NO CONVECTION WILL OCCUR THERE. SCT
SHRA/TSRA WILL BE DEVELOPING ACROSS THE CNTRL U.P. OVER THE NEXT FEW
HRS. WITH UNCERTAINTY IN INITIAL COVERAGE OF ACTIVITY...OPTED TO
ONLY INCLUDE CB CLOUD GROUP AT KSAW THIS AFTN. BETTER COVERAGE OF
SHRA/TSRA SEEMS LIKELY TO OCCUR TO THE E AND S OF KSAW. PER VIS
SATELLITE IMAGERY...WIDESPREAD FOG COVERS MUCH OF NRN LAKE SUPERIOR.
AS WINDS VEER NORTHERLY ACROSS THE LAKE THIS AFTN/EVENING...EXPECT
STRATUS TO SPREAD TO KCMX BY 00Z AND TO KSAW SHORTLY THEREAFTER.
WITH LESS IDEAL UPSLOPE WIND DIRECTION AT KCMX...ONLY LOWERED CIGS
TO LOW MVFR. AT KSAW...CIGS WILL FALL TO IFR...POSSIBLY LIFR. ALONG
WITH THE STRATUS...SOME -DZ IS POSSIBLE...BUT VIS SHOULDN'T FALL BLO
VFR. DRIER AIR ARRIVING OVERNIGHT AND THU MORNING WILL SCOUR CLOUDS
OUT WITH A RETURN TO VFR. IMPROVEMENT TO VFR SHOULD OCCUR AT KCMX
SHORTLY AFTER SUNRISE AND AT KSAW MID TO LATE MORNING.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

AS LOW PRES TROF EXITS LAKE SUPERIOR...NORTHERLY WINDS WILL LIKELY
INCREASE TO 20-30KT OVER PORTIONS OF CNTRL AND ERN LAKE SUPERIOR
TONIGHT. ACROSS THE WRN PORTION OF THE LAKE...15-25KT WINDS WILL
BEGIN TO DIMINISH OVERNIGHT. VIS SATELLITE IMAGERY SHOWS EXTENSIVE
FOG OVER CNTRL LAKE SUPERIOR. FOG WILL EXPAND S THIS EVENING AS
WINDS BECOME NORTHERLY AND STRENGTHEN. MUCH DRIER AIR ARRIVING
OVERNIGHT WILL THEN WORK TO DISSIPATE FOG FROM N TO S BY SUNRISE.
HIGH PRESSURE WILL BUILD OVER THE AREA THU...RESULTING IN WINDS
FALLING BLO 20KT. THE LIGHTER WINDS SHOULD REMAIN IN PLACE THRU THE
WEEKEND...THOUGH THERE MAY BE A PERIOD OF EASTERLY 15-25KT WINDS
OVER WRN LAKE SUPERIOR FRI AS A LOW PRES SYSTEM MOVES NE TOWARD THE
CNTRL GREAT LAKES.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...ROLFSON
LONG TERM...KF
AVIATION...ROLFSON
MARINE...ROLFSON
Hazardous weather outlook, Jun 8, 4:01 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT WED JUN 8 2011

MIZ001>007-009>014-084-085-091200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
401 PM EDT WED JUN 8 2011 /301 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING EAST OF A LINE FROM
MUNISING TO ESCANABA. SOME OF THESE THUNDERSTORMS HAVE A HISTORY OF
PRODUCING GOLF BALL SIZED HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THUNDERSTORMS
WILL AGAIN BE POSSIBLE NEAR THE WISCONSIN BORDER MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-091200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
401 PM EDT WED JUN 8 2011 /301 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-091200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
401 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING. THERE IS A SLIGHT
RISK SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND CAUSE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED.

KF

In the hours before

Local storm report, Jun 8, 3:17 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
317 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 N SHINGLETON          46.42N 86.48W
06/08/2011  E1.25 INCH       ALGER              MI   TRAINED SPOTTER

            HAIL WAS BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.

&&

MBABICH
Local storm report, Jun 8, 3:40 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
340 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GRAND MARAIS            46.67N 85.98W
06/08/2011  E0.50 INCH       ALGER              MI   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

TMK
Local storm report, Jun 8, 3:42 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
342 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             GRAND MARAIS            46.67N 85.98W
06/08/2011  E1.75 INCH       ALGER              MI   PARK/FOREST SRVC

            REPORT TIME WAS RADAR ESTIMATED. CALLER DID NOT KNOW THE
            EXACT LOCATION OF THE REPORT BUT IT WAS CLOSE TO GRAND
            MARAIS.

&&

MBABICH
Local storm report, Jun 8, 3:51 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
351 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             SHINGLETON              46.35N 86.47W
06/08/2011  E0.50 INCH       ALGER              MI   PUBLIC

&&

TMK
Local storm report, Jun 8, 3:54 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
354 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             2 E SHINGLETON          46.35N 86.43W
06/08/2011  E1.75 INCH       ALGER              MI   PARK/FOREST SRVC

            TIME WAS RADAR ESTIMATED. OTHER HAIL OBSERVED WAS BETWEEN
            3/4 INCH AND 1 INCH.

&&

MBABICH
Local storm report, Jun 8, 4:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
441 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             4 NW NEWBERRY           46.40N 85.57W
06/08/2011  M0.25 INCH       LUCE               MI   TRAINED SPOTTER

&&

KFLEEGEL

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:54 AM EDTSmall Craft AdvisoryMQT35 hr
Jun 8, 2:39 PM EDTSpecial Marine WarningMQT62 min
Jun 8, 3:05 PM EDTSevere Thunderstorm WarningMQTAlger40 min
Jun 8, 3:10 PM EDTSpecial Marine WarningMQT95 min
Jun 8, 3:25 PM EDTSevere Thunderstorm WarningMQTAlger, Schoolcraft50 min
Jun 8, 3:32 PM EDTSevere Thunderstorm WarningMQTLuce58 min
Jun 8, 4:08 PM EDTTornado WarningMQTLuce31 min
Jun 8, 4:13 PM EDTSevere Thunderstorm WarningMQTDelta35 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.